Alert archive / Nebraska / Freeze Warnings in 2014

Freeze Warning 1, NWS North Platte, NE

May 12, 201416 counties in Nebraska

NWS North Platte, NE issued this freeze warning at May 12, 2014, 2:54 PM MDT for 16 counties in Nebraska. It took effect at May 13, 2014, 12:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2014, 2:54 PM MDT (20:54 UTC)
In effect from
May 13, 2014, 12:00 AM MDT
Expired
May 13, 2014, 6:53 AM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WWUS73 KLBF 122054 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT MON MAY 12 2014

...STRONG NORTH TO NORTHWEST WINDS UNTIL EARLY EVENING WITH COLDER
TEMPERATURES OVERNIGHT...

.WINDS WILL SUBSIDE BY EARLY EVENING FOLLOWED BY FREEZING OR NEAR
FREEZING TEMPERATURES OVERNIGHT.

NEZ022>024-035>037-056>059-094-130900-
/O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/
/O.NEW.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/
GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-
LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...CODY...MERRIMAN...KILGORE
354 PM CDT MON MAY 12 2014 /254 PM MDT MON MAY 12 2014/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING: WINDS HAVE SUBSIDED BELOW 30 MPH IN MOST AREAS.
  TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND REMAIN
  BELOW FREEZING UNTIL MID MORNING TUESDAY.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ005-025-069>071-130900-
/O.NEW.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/
/O.CON.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/
EASTERN CHERRY-THOMAS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
354 PM CDT MON MAY 12 2014 /254 PM MDT MON MAY 12 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING: STRONG NORTH TO NORTHWEST WINDS WILL SUBSIDE EARLY THIS
  EVENING. TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT
  AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY.

* WINDS: NORTH AND NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS
  AROUND 45 MPH UNTIL EARLY EVENING THEN SUBSIDING.

* IMPACTS: DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD
  EXERCISE CAUTION AND BE PREPARED FOR STRONG WINDS ACROSS THE
  AREA. SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS
  TO PREVENT FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ004-130900-
/O.NEW.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
254 PM MDT MON MAY 12 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY. 

* TEMPERATURE: FALLING BELOW FREEZING AFTER MIDNIGHT AND
  REMAINING BELOW FREEZING UNTIL MID MORNING TUESDAY.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ006-008-009-026-027-038-130000-
/O.CON.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/
KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
DUNNING...TAYLOR...BROKEN BOW
354 PM CDT MON MAY 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: STRONG NORTH TO NORTHWEST WINDS WILL SUBSIDE EARLY THIS
  EVENING.

* WINDS: NORTH AND NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH 
  GUSTS AROUND 45 MPH. 

* IMPACTS: DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG WINDS 
  ACROSS THE AREA MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
885 
WWUS73 KLBF 130003 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT MON MAY 12 2014

...COLD TEMPERATURES OVER WESTERN NEBRASKA TUESDAY MORNING...

.CLOUDS WILL DECREASE OVER NIGHT AND TEMPERATURES WILL FALL INTO
THE LOW 30S OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY 
MORNING.

NEZ005-025-069>071-131400-
/O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/
/O.CON.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/
EASTERN CHERRY-THOMAS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
703 PM CDT MON MAY 12 2014 /603 PM MDT MON MAY 12 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT
/MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. 

  WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND
  ADVISORY WAS CANCELLED.

* TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY
  MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ006-008-009-026-027-038-131400-
/O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/
/O.NEW.KLBF.FR.Y.0001.140513T0600Z-140513T1400Z/
KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
DUNNING...TAYLOR...BROKEN BOW
703 PM CDT MON MAY 12 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. 

  WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND
  ADVISORY WAS CANCELLED.


* TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY
  MORNING AND REMAIN AROUND FREEZING UNTIL MID MORNING TUESDAY.


* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ004-022>024-035>037-056>059-094-131400-
/O.CON.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
PERKINS-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...STAPLETON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN...
KILGORE
703 PM CDT MON MAY 12 2014 /603 PM MDT MON MAY 12 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ TUESDAY. 

* TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY
  MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY. 

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS TO PREVENT FROM FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ007-010-028-029-131400-
/O.NEW.KLBF.FR.Y.0001.140513T0600Z-140513T1400Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
703 PM CDT MON MAY 12 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. 


* TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S THROUGH
  THE EARLY MORNING TUESDAY AND CONTINUE THROUGH MID MORNING.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

POWER
660 
WWUS73 KLBF 130900
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 AM CDT TUE MAY 13 2014

...COLD TEMPERATURES OVER WESTERN NEBRASKA THIS MORNING...

.TEMPERATURES WILL FALL INTO THE LOW 30S OVER ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS MORNING. TEMPERATURES WILL RISE INTO
THE MID AND UPPER 30S BY MID MORNING. 

NEZ004-005-022>025-035>037-056>059-069>071-094-131400-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-140513T1400Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
400 AM CDT TUE MAY 13 2014 /300 AM MDT TUE MAY 13 2014/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

* TIMING: TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY THIS
  MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS TO PREVENT FROM FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ006>010-026>029-038-131400-
/O.CON.KLBF.FR.Y.0001.000000T0000Z-140513T1400Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
400 AM CDT TUE MAY 13 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

 WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND  
ADVISORY WAS CANCELLED.

* TIMING: TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S EARLY
  THIS MORNING AND WILL REMAIN THERE UNTIL MID MORNING.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS TO PREVENT FROM FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


CLB
148 
WWUS73 KLBF 131253
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 AM CDT TUE MAY 13 2014

...FREEZE WARNING AND FROST ADVISORIES CANCELLED...

.TEMPERATURES HAVE WARMED TO THE MID AND UPPER 30S ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA ENDING THE THREAT FOR FROST AND
FREEZING TEMPERATURES.

NEZ004-005-022>025-035>037-056>059-069>071-094-131400-
/O.CAN.KLBF.FZ.W.0001.000000T0000Z-140513T1400Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
753 AM CDT TUE MAY 13 2014 /653 AM MDT TUE MAY 13 2014/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FREEZE WARNING. 


$$

NEZ006>010-026>029-038-131400-
/O.CAN.KLBF.FR.Y.0001.000000T0000Z-140513T1400Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
753 AM CDT TUE MAY 13 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FROST ADVISORY. 


$$

CLB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at May 12, 12:24 PM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 12, 12:24 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
124 PM CDT MON MAY 12 2014

.SYNOPSIS...
ISSUED AT 313 AM CDT MON MAY 12 2014

ANALYSIS OF THE 07Z MSL DATA SHOWED THE WARM FRONT FROM SOUTHERN
IOWA THROUGH KANSAS AND OKLAHOMA INTO NORTHWEST TEXAS. LOW PRESSURE
WAS CENTERED OVER EXTREME SOUTHEAST NEBRASKA OVER SOUTH CENTRAL
KANSAS AND NORTHWEST TEXAS. IN THE UPPER LEVELS...A CLOSED LOW WAS
APPARENT NEAR THE FOUR CORERS REGION...BUT IT HAD LOST ITS WARM FEED
AND WAS APPARENTLY OCCLUDED. HOWEVER...A VORTICITY MAX WAS INDICATED
AT THE CUSP OF A WAVE ALONG THE WYOMING-COLORADO LINE BETWEEN FORT
COLLINS AND CHEYENNE.

&&

.UPDATE...
ISSUED AT 122 PM CDT MON MAY 12 2014

UPDATED FORECAST IS OUT TO ACCOUNT FOR PRECIPITATION AND
PRECIPITATION TYPE TRENDS FOR THE AFTERNOON.

THE FRONTOGENETICAL FORCING IS WEAKENING AS EXPECTED WHICH HAS LED
TO THE BAND OF PRECIPITATION NARROWING AND WEAKENING ALTHOUGH ARE
STILL GETTING MODERATE SNOW FRON NEAR KTIF TO KANW TO KICR.
OUTSIDE OF THE MAIN BAND OF PRECIPITATION...MOST AREAS HAVE SEEN
TEMPERATURES BEGIN TO RISE BY A FEW DEGREES SO WILL CONFINE THE
PURE SNOW CHANCES TO JUST THE HIGHER INTENSITY AREAS. THIS TREND
WILL CONTINUE THROUGH THE AFTERNOON AS THE BULK OF THE
PRECIPITATION LIFTS NORTHEAST AND THE FRONTOGENESIS CONTINUES TO
WEAKEN. BY LATER THIS AFTERNOON HAVE CHANGED ALL AREAS BACK TO
RAIN EXCEPT FOR AREAS IN THE PRIMARY BAND WHERE IT IS NOW A
RAIN/SNOW MIX UNTIL 00Z. HAVE ALSO ENDED THE PRECIPITATION EARLIER
ACROSS THE WEST AND SOUTH AS THE ENDING PROGRESSION HAS BEEN
FASTER THAN WHAT WAS IN THE PREVIOUS FORECAST.

UPDATE ISSUED AT 1035 AM CDT MON MAY 12 2014

FORECAST HAS BEEN UPDATED FOR TO PRECIPITATION TRENDS THROUGH THE
DAY. CURRENTLY SEEING AN INTENSE BAND OF SNOW FROM SOUTHWEST INTO
NORTH CENTRAL NEBRASKA WITH THE RAIN/SNOW LINE ROUGHLY FROM HAYES
CENTER TO BREWSTER TO SPRINGVIEW. CHANGED WEATHER TYPES TO ALL
SNOW WEST OF THIS LINE THROUGH THE MORNING....WITH RAIN OVER THE
FAR EASTERN PARTS OF THE FORECAST AREA AS TEMPERATURES ARE
CURRENTLY IN THE LOW 40S. THERE HAVE BEEN NUMEROUS REPORTS AROUND
THE AREA OF MODERATE TO HEAVY SNOW WITH REDUCED VISIBILITIES TO A
MILE OR LESS...BUT MOST PLACES ARE ONLY SEEING MINOR
ACCUMULATIONS ON GRASSY SURFACES WITH ROADS REMAINING WET SO
BELIEVE ANY IMPACTS FROM THIS SNOW WILL BE LOW EVEN THOUGH IT IS
FALLING HEAVILY IN THE MORE INTENSE BANDS. DID HAVE A REPORT OF
HIGHER SNOW AMOUNTS UP TO 3 INCHES AND SNOW STARTING TO ACCUMULATE
ON THE ROADS IN SOUTHERN HOOKER COUNTY BUT BELIEVE THIS WILL BE
SHORT LIVED AND MORE LOCALIZED.

THE FRONTOGENETIC FORCING WILL WEAKEN THROUGH THE AFTERNOON AND
WILL SLIDE EAST. SO EXPECTING DECREASING INTENSITIES IN THE
PRECIPITATION AS WELL AS THE ENTIRE AREA MOVING EASTWARD.
TEMPERATURES WILL NOT INCREASE MUCH THROUGH THE AFTERNOON BUT EVEN
AN INCREASE OF A FEW DEGREES AND LESS INTENSE SNOWFALL RATES WILL
ALLOW FOR A RAIN/SNOW MIX THIS AFTERNOON AND POSSIBLY EVEN A
CHANGE TO ALL RAIN.

LOOKING AT WINDS...SPEEDS ARE STILL BELOW ADVISORY CRITERIA MOST
PLACES...BUT SEEING WINDS OF 45 TO 50KTS JUST ABOVE THE SURFACE
FROM BOTH THE RADAR WIND PROFILE FROM KLNX AND THE WIND PROFILER
FROM MERRIMAN. IT WON/T TAKE MUCH FOR THESE WINDS TO MIX DOWN TO
THE SURFACE SO NO CHANGES ARE IMPENDING WITH THE CURRENT WIND
ADVISORY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 313 AM CDT MON MAY 12 2014

THE UPPER WAVE NEAR THE CHEYENNE-COLORADO BORDER IS EXPECTED TO
MATURE AND MOVE ACROSS CENTRAL NEBRASKA AND INTO THE EASTERN
DAKOTAS TODAY...PUTTING AN END TO THE PRECIPITATION IN WESTERN
NEBRASKA LATE THIS MORNING OR EARLY AFTERNOON AND IN CENTRAL AND
NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON.

THERE IS PLENTY OF UPWARD MOTION AND SATURATION LEVEL IN THE
DENDRITIC LAYER TO SUPPORT SNOW NORTH AND WEST OF AN ONEILL-BROKEN
BOW-NORTH PLATTE-IMPERIAL LINE WHERE THE MEAN 0-2KM TEMPERATURE IS
0C OR COLDER. THE GROUND TEMPERATURES...BEING 1-4C...WOULD RETARD
ACTUAL ACCUMULATION OVER MUCH OF THE AREA SOUTH AND EAST OF A
VALENTINE-MULLEN-ALLIANCE LINE. (THIS IS A BIT OF A GUESS SINCE WE
DO NOT MEASURE SOIL TEMPERATURE MOST AREAS). AS A RESULT...WE DO NOT
EXPECT ACCUMULATIONS TO EXCEED AN INCH OR TWO.

AS THE SYSTEM MOVES OUT OF THE AREA LATE THIS EVENING...CLOUDS WILL
CLEAR AND TEMPERATURES WILL GET QUITE COLD BY EARLY TUESDAY. AS A
RESULT...WIDESPREAD FROST IS LIKELY TONIGHT WITH LOW TEMPERATURES
30-34F. FOR THE TIME BEING...WE ARE LEANING IN THE DIRECTION OF
USING A SPECIAL WEATHER STATEMENT TO HIGHLIGHT FROST SINCE WE ARE
JUST SHORT OF THE MEAN LAST FROST CLIMATOLOGY FOR ALL BUT THE
EXTREME SOUTHWEST.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 313 AM CDT MON MAY 12 2014

UPPER LEVEL LOW PRESSURE WILL REMAIN INVOF THE GREAT LAKES THOUGH
FRIDAY...THEN BEGIN TO SHIFT NORTHEAST INTO EASTERN CANADA BY THE
WEEKEND. CYCLONIC FLOW ALOFT WILL KEEP AREA IN COOL AND PERHAPS
SHOWERY REGIME THOUGH MUCH OF THE WORK WEEK. SHOWERS FOR THE MOST
PART SHOULD REMAIN ISOLATED...WITH MOST AREAS PROBABLY NOT SEEING
MUCH MORE THAN A TENTH OF AN INCH THROUGH FRIDAY. AS MENTIONED IT
WILL BE A COOL WEEK...WITH HIGHS IN THE UPPER 50S TO MID 60S. MAY
SEE SOME AREAS OF FROST ONCE AGAIN WEDNESDAY MORNING...AS SKIES
WILL BE AT LEAST PARTIALLY CLEAR AND WINDS LIGHT.

DURING THE WEEKEND AS THE UPPER LOW SHIFTS NORTHEAST AWAY FROM THE
REGION. SHORT WAVE RIDGING ALOFT SHOULD BUILD EAST OVER THE AREA
AHEAD OF NEXT DEVELOPING LONG WAVE TROUGH ACROSS THE WESTERN
CONUS. STILL UNSETTLED DESPITE THE RIDGING ALOFT...WITH WEAK WAVES
STILL EMBEDDED WITHIN THE FLOW ALOFT. SOME LOW LEVEL MOISTURE DOES
BEGIN TO WORK ITS WAY NORTHWARD WITH A FEW HUNDRED JOULES OF CAPE
DEVELOPING. WILL ADD A THUNDER MENTION IN ADDITION TO THE
CONTINUED SHOWER CHANCE. TEMPERATURES WILL BE ON THE RISE AS
WELL...AND HIGHS SHOULD CRACK THE 70 DEGREE MARK SUNDAY AT MOST
LOCATIONS. THE NEXT LONG WAVE TROUGH DEVELOPING TO OUR
WEST...SHOULD BEGIN TO INFLUENCE OUR WEATHER EARLY NEXT WEEK.
MODELS INDICATE RETURNING GULF MOISTURE WITH THUNDERSTORMS
POSSIBLE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1242 PM CDT MON MAY 12 2014

CONDITIONS WILL BE IMPROVING THROUGH THE REMAINDER OF THE
AFTERNOON AS THE SNOW AND RAIN MOVES OUT OF THE AREA LEADING TO
RISING CEILINGS AND IMPROVING VISIBILITIES ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. THERE WILL BE SEVERAL MORE HOURS OF
SNOW...MAINLY FOR AREAS BETWEEN HIGHWAY 83 AND HIGHWAY 183. WINDS
WILL STAY STRONG THROUGH LATE AFTERNOON THEN WILL BE DIMINISHING
THROUGH THE EARLY EVENING HOURS. FOR TONIGHT AND TUESDAY...VFR
CONDITIONS ARE EXPECTED...AND WHILE WINDS WON/T COMPLETELY DROP
OFF TONIGHT...SPEEDS OF 6 TO 11KTS ARE LIKELY. THEN TUESDAY
MORNING AS THE BOUNDARY LAYER MIXES...THE WINDS WILL INCREASE WITH
SPEEDS OF 15-20KTS WITH GUSTS TO 25-30 KTS BY 18Z. WINDS WILL
CONTINUE TO BLOW FROM THE NORTHWEST THROUGH THE PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005-
006-008-009-022>027-035>038-056>059-069>071-094.

&&

UPDATE...BROOKS
SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...TAYLOR
AVIATION...BROOKS
Hazardous weather outlook, May 12, 2:43 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT MON MAY 12 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-132045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT MON MAY 12 2014 /243 PM MDT MON MAY 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. WIDESPREAD FROST CAN BE EXPECTED IN THE
NEBRASKA SANDHILLS AND THE PANHANDLE WITH SPOTTY FROST IN CENTRAL
AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NEAR OR BELOW FREEZING TEMPERATURES AND FROST IS EXPECTED AGAIN
TUESDAY NIGHT IN THE NEBRASKA SANDHILLS...SOUTHWEST NEBRASKA AND
THE EASTERN PANHANDLE.

THERE IS A POSSIBILITY OF THUNDERSTORMS THIS WEEKEND. ANY CHANCES
FOR SEVERE STORMS LOOKS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

In the hours before

Local storm report, May 12, 12:39 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
139 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 S GRANT               40.80N 101.73W
05/12/2014  M0.8 INCH        PERKINS            NE   COCORAHS

0700 AM     SNOW             8 S IMPERIAL            40.40N 101.64W
05/12/2014  M4.0 INCH        CHASE              NE   COCORAHS

0700 AM     SNOW             7 NW MADRID             40.92N 101.64W
05/12/2014  M0.8 INCH        PERKINS            NE   COCORAHS

0700 AM     SNOW             10 SSE ELSIE            40.71N 101.32W
05/12/2014  M0.8 INCH        PERKINS            NE   COCORAHS

&&

BROOKS
Local storm report, May 12, 12:41 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             28 S VALENTINE          42.47N 100.55W
05/12/2014  E1.0 INCH        CHERRY             NE   PUBLIC

&&

BROOKS

Nearby

Freeze Warnings in Nebraska, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.